... the cause? I have not changed my diet
"You may be overweight because your body makes too much insulin, especially if your store your fat primarily in your belly. When you eat, your blood sugar level rises. The higher it rises, the more insulin your pancreas releases. Insulin makes you fat by acting on your brain to make you hungry, your liver to manufacture fat, and the fat cells in your belly to fill with fat. So the treatment for this type of obesity is to avoid foods that cause the highest rise in blood sugar and to take medications that prevent your blood sugar levels from rising too high. Avoid bakery products, pastas and all foods made from flour, fruit juices and everything with added sugar. Eat fruits and root vegetables such as potatoes only with meals.
After you eat, sugar goes from your intestines into your bloodstream, and then immediately into your liver. Then your liver releases sugar back into your bloodstream to cause your blood sugar level to rise. To keep blood sugar levels from rising too high, your pancreas release insulin into your bloodstream. Insulin makes you hungry all the time and causes your liver to convert extra calories to fat and it constricts arteries to cause heart attacks. You need insulin to keep blood sugar levels from rising too high to cause diabetes, nerve damage, heart attacks, strokes and kidney damage. Glucophage reduces sugar release from your liver to prevents blood sugar levels from rising too high, so your body doesn't need to produce as much insulin that makes you hungry and causes your liver to make fat (3,13,14)."
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Feb 2012 • 1 answer
Posted 25 Jul 2016 • 3 answers
I have gained 7 lbs in one week from taking this medicine. Is this the cause & should I stop taking?
Posted 29 Aug 2016 • 0 answers
I started taking Prozac about 5 months ago and gained 25 lbs. My doctor is weaning me off of Prozac?
Posted 23 Jan 2017 • 2 answers
Can nuerontin cause you weight gain? I've gained over 70 lbs since I started taking it within a yea?
Posted 15 Dec 2017 • 1 answer